# SDR CA040219006

- Difficulty date: February 18, 2004
- Submitted: March 1, 2004
- Operation: General aviation
- Make and model: Piper PA-31
- Aircraft time: 15,058 hours
- Engine: Lyc TIO540A2B
- Propeller: Hartzl HCE3YR2A
- System (JASC): 3213 · Main Landing Gear Strut/Axle/Truck
- Part: Axle
- Part number: 4041304
- Condition: Broken
- Location: Mlg
- Part time: 16,094 hours
- Stage of operation: TX
- How discovered: O
- Nature of condition: D
- Precautionary procedure: C, D

## Discrepancy

(CAN) PILOT WAS TAXIING OUT FOR TAKEOFF WHEN THE AXLE BROKE. VIBRATION AND NOISE WAS HEARD. TAXIED BACK AND DISCOVERED THE MAIN WHEEL HAD TILTED OVER AND WAS RUBBING ON THE FORK ASSEMBLY.
